Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 10, 2021Jackson County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 10, 2021, 5:05 PM CDT for Jackson County, Florida. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2021, 5:05 PM CDT (22:05 UTC)
Expired
Jul 10, 2021, 5:45 PM CDT
In force
40 min
Issued by
NWS Tallahassee, FL

County Jackson County, FL

The radar

The Tallahassee radar (KTLH), 82 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 5:07 PM CDTTSTM WND GST 40Marianna Municipal A/P, FLASOS STATION KMAI MARIANNA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
1400 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

666 
WWUS82 KTAE 102205
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
505 PM CDT Sat Jul 10 2021
 
FLZ011-102245-
Jackson FL-
505 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 545 PM
CDT...

At 505 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marianna, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Marianna, Chattahoochee, Malone, Sneads, Grand Ridge, Greenwood,
Bascom, Blue Spring, Union City, Lovedale, Haynes, Sink Creek,
Dellwood, Star, Two Egg, Simsville, Cypress, Hornsville, Alliance and
Chipola Terrace.

LAT...LON 3100 8539 3100 8500 3097 8500 3096 8498
      3093 8498 3088 8493 3087 8494 3084 8493
      3082 8494 3075 8491 3071 8486 3062 8491
      3060 8496 3061 8517 3059 8517 3058 8532
TIME...MOT...LOC 2205Z 256DEG 18KT 3074 8524 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 1:23 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jul 10, 1:23 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
223 PM EDT Sat Jul 10 2021

.NEAR TERM [Through Sunday]...
An upper level ridge along the Northeast Gulf of Mexico, along with
a surface high will continue the general south and southwest flow
across the CWA. The pattern will be similar to yesterday's with
showers and thunderstorms expected to develop this afternoon into
the evening although, PoPs are lower for today (around 40-50
percent). High temperatures today and Sunday will be in the upper
80s to low 90s, with the Lows in the low to mid 70s.

Showers and thunderstorms return for Sunday with some light showers
in the morning.Thunderstorms are possible in the afternoon with the
highest PoPs (50%) in our GA counties.

.SHORT TERM [Sunday Night Through Monday Night]...
Mid-level trough to the northwest of the area will begin to
retreat further north by Monday, with the subtropical ridge
building back in from the east. this will allow the low-level flow
to become more southeasterly. The atmosphere will remain moist and
unstable, supporting scattered to numerous afternoon and evening
thunderstorms.

.LONG TERM [Tuesday Through Saturday]...
Typical summertime moist and unstable airmass will remain in
place through the extended period across the forecast area, with
scattered afternoon and evening thunderstorms expected each day.
There may be some enhancement of the activity by the middle of the
week, as a tropical wave approaches from the southeast.
Temperatures will be seasonable, with highs in the upper 80s to
lower 90s, and lows in the 70s.

&&

.AVIATION...
[Through 18Z Sunday]
Scattered showers and thunderstorms are possible this afternoon into
the evening. Shower activity will end tonight with the possibility
of new showers developing in the morning hours on Sunday. Mainly VFR
and MVFR cigs for this period. Some IFR cigs are possible for DHN
and ABY terminals overnight.

&&

.MARINE...
Light southwesterly winds will become southeasterly by Monday,
continuing through much of next week. Winds and seas are forecast
to remain below 15 knots, outside of thunderstorms.

&&

.FIRE WEATHER...
Fire weather is not a concern with scattered showers and
thunderstorms are expected today with rain chances across the
region tomorrow. RH values will range from the upper 50s to mid
60s with winds remaining below 15 knots, outside of any storms
that may develop. Low dispersions are possible along the FL
panhandle through the early afternoon hours with high dispersions
in central GA for Sunday afternoon.

&&

.HYDROLOGY...
The Steinhatchee River is nearing its crest this afternoon, just
below moderate flood stage. The Fenholloway River has crested
upstream of Perry, and will slowly fall. Flooding is forecast on
the lower Suwannee River with contributions from the already
flooded Santa Fe and Elsa's rainfall. Rock Bluff is forecast to
reach flood stage on Tuesday night. Downstream Manatee Springs may
reach flood stage later next week. No significant rainfall events
are anticipated through the next 5 days, so additional concerns
are low but as usual for summer rainfall, some low end concerns
exist should any afternoon storms train over these flooded basins.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  91  73  89  72 /  10  40  20  60  10
Panama City   76  87  75  86  74 /  10  30  20  50  10
Dothan        73  90  72  88  70 /  10  40  10  70  10
Albany        74  92  73  91  72 /  20  50  10  70  10
Valdosta      72  90  71  90  71 /  20  50  10  60  10
Cross City    73  89  72  90  72 /  20  40  20  60  20
Apalachicola  75  86  76  85  74 /  10  30  20  50  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM CDT this evening for South
     Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Montgomery
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Montgomery
MARINE...Camp
FIRE WEATHER...Montgomery
HYDROLOGY...Camp

In the hours before

Special weather statement, Jul 10, 3:42 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
342 PM CDT Sat Jul 10 2021

ALZ065-066-068-069-FLZ009-011-102130-
Dale AL-Coffee AL-Geneva AL-Houston AL-Holmes FL-Jackson FL-
342 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR DALE...EASTERN COFFEE...EASTERN
GENEVA...WESTERN HOUSTON...NORTHWESTERN JACKSON AND NORTHEASTERN
HOLMES COUNTIES UNTIL 430 PM CDT...

At 342 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southwest of Brundidge to 6 miles
northwest of Bonifay. Movement was northeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Daleville, Enterprise, Graceville, Fort Rucker, Ozark, Dothan,
Hartford, Taylor, Midland City, Level Plains, Slocomb, Newton, New
Brockton, Ariton, Pinckard, Malvern, Rehobeth, Clayhatchee, Grimes
and Esto.

LAT...LON 3162 8555 3093 8534 3081 8574 3162 8601
TIME...MOT...LOC 2042Z 238DEG 28KT 3159 8596 3086 8573

42-DVD
Special weather statement, Jul 10, 3:51 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
451 PM EDT Sat Jul 10 2021

FLZ017-027-102115-
Inland Wakulla FL-Leon FL-
451 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAKULLA AND
SOUTHWESTERN LEON COUNTIES UNTIL 515 PM EDT...

At 450 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Midway, moving east at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Crawfordville, Tallahassee, Brown House, Leon Sinks, Andrew,
Hilliardville, Bethel and Helen.

LAT...LON 3017 8459 3037 8462 3047 8440 3022 8431
TIME...MOT...LOC 2050Z 248DEG 11KT 3031 8451

42-DVD
Special weather statement, Jul 10, 3:54 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
454 PM EDT Sat Jul 10 2021

FLZ015-026-115-102130-
Inland Franklin FL-Liberty FL-Coastal Franklin FL-
454 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIBERTY AND NORTH
CENTRAL FRANKLIN COUNTIES UNTIL 530 PM EDT...

At 453 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Carrabelle, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Morgan Place and Owens Bridge.

LAT...LON 2989 8480 3006 8488 3013 8470 3010 8467
      3003 8462 2988 8460
TIME...MOT...LOC 2053Z 248DEG 11KT 3000 8476

42-DVD
Special weather statement, Jul 10, 4:11 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
411 PM CDT Sat Jul 10 2021

ALZ066-067-069-102200-
Dale AL-Henry AL-Houston AL-
411 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE...WESTERN HENRY
AND HOUSTON COUNTIES UNTIL 500 PM CDT...

At 411 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Ariton to near Graceville. Movement was east at
35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Abbeville, Cottonwood, Headland, Dothan, Midland City, Kinsey,
Ashford, Cowarts, Webb, Grimes, Avon, Newville, Napier Field, Madrid,
Gordon, Memphis, Crosby, Grangeburg, Wilson Mill and Barber.

LAT...LON 3170 8527 3100 8505 3100 8539 3162 8557
      3162 8542 3171 8542
TIME...MOT...LOC 2111Z 261DEG 30KT 3162 8572 3099 8548

42-DVD
Local storm report, Jul 10, 4:34 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 PM EDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND GST     NAPIER FIELD            31.32N 85.46W
07/10/2021  M44 MPH          DALE               AL   ASOS

            DOTHAN AIRPORT MEASURED A WIND GUST OF 44
            MPH.

&&
Special weather statement, Jul 10, 5:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
505 PM CDT Sat Jul 10 2021

FLZ011-102245-
Jackson FL-
505 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 545 PM
CDT...

At 505 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marianna, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Marianna, Chattahoochee, Malone, Sneads, Grand Ridge, Greenwood,
Bascom, Blue Spring, Union City, Lovedale, Haynes, Sink Creek,
Dellwood, Star, Two Egg, Simsville, Cypress, Hornsville, Alliance and
Chipola Terrace.

LAT...LON 3100 8539 3100 8500 3097 8500 3096 8498
      3093 8498 3088 8493 3087 8494 3084 8493
      3082 8494 3075 8491 3071 8486 3062 8491
      3060 8496 3061 8517 3059 8517 3058 8532
TIME...MOT...LOC 2205Z 256DEG 18KT 3074 8524

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:36 PM CDTRiver Flood WarningTAEDixie, Taylor7 days
Jul 10, 10:16 AM CDTRip Current StatementTAEWalton12 hr
Jul 10, 3:09 PM CDTSpecial Weather StatementTAEHolmes51 min
Jul 10, 3:51 PM CDTSpecial Weather StatementTAELeon24 min
Jul 10, 3:54 PM CDTSpecial Weather StatementTAELiberty36 min
Jul 10, 5:40 PM CDTSpecial Weather StatementTAEMiller, Seminole50 min
Jul 10, 5:53 PM CDTAreal Flood AdvisoryTAEGrady, Thomas2 hr
Jul 10, 6:26 PM CDTAreal Flood AdvisoryTAEBrooks, Thomas2 hr
Jul 10, 6:34 PM CDTSpecial Weather StatementTAEBrooks41 min
Jul 10, 3:42 PM CDTSpecial Weather StatementTAEDale, Geneva48 min
Jul 10, 4:11 PM CDTSpecial Weather StatementTAEHenry, Houston49 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.